foxandco.life
What 'Dope Sick' Really Feels Like | Fox&Co. Mental Health
See Author Article Here By Brian Rinker Detoxing off heroin or opioids without medication is sheer hell. I should know. For many users, full-blown withdrawal is often foreshadowed by a yawn, or perhaps a runny nose, a sore back, sensitive skin or a restless leg. For me, the telltale sign that the heroin was wearing off was a slight tingling sensation when I urinated. These telltale signals — minor annoyances in and of themselves — set off a desperate panic: I'd better get heroin or some sort of opioid into my body as soon as possible, or else I would experience a sickness so terrible I would do almost anything to prevent it: cold sweats, nausea, diarrhea and body aches, all mixed with depression and anxiety that make it impossible to do anything except dwell on how sick you are. You crave opioids, not because you necessarily want the high, but because they'd bring instant relief. Quitting heroin was my plan every night when I went to sleep. But when morning came, I'd rarely last an